Postural instability with xtandi and ... - Advanced Prostate...

Advanced Prostate Cancer
10,718 members12,830 posts

Postural instability with xtandi and chemo?

NWLiving
NWLiving

We were hiking yesterday and on our way back, my husband started gently lurching to the side and backwards. He had to use my poles to stay upright. I had to provide some guidance too. He’s moving well today. When we had this happen one time before in May, we did the round of neurologicals but nothing found. He has been on Lupron for 4 years, and Xtandi for 13 months. He finished his 2nd round chemo in May with Cabititaxel. Any else have this happen to them?

11 Replies
oldestnewest

I've had (and have) postural instability. I completed the standard 6 infusions of docetaxel in April and am told it's one of the side effects. I'm generally ok but cautious when standing up, etc. It comes and goes for no specific reason and can be quite disconcerting. My concern is falling. No medication or other treatment as far as I know.

NWLiving
NWLiving in reply to Ian2017

Thank you

I posted previously about my husband’s similar incident just before Labor Day. He has cut his Xtandi dose to half and had no more incidents. Several others here told similar stories you can find with search or look at my previous posts.

neuropathy is one of the possible side effects of chemo... do his feet fell numb?

in my case, neuropathy is causing numbness of the feet and legs, resulting in unsteadiness.

but it doesn't come and go, always there.

NWLiving
NWLiving in reply to cbgjr

Thanks, was wondering about this. It does come and go.

Does he also take a 5-alpha reductase inhibitor, or alpha blocker? Do the names , finasteride, avodart, Flowmax sound familiar? They will cause this kind of problem.

NWLiving
NWLiving in reply to CalBear74

None of those. He does also take Effexor.

Yes. 5 months on Xtand (160 mg) I often feel wobbly or walk like I'm mildly intoxicated. I like t he term "postural instability"; that seems to nail it.

Ian2017
Ian2017 in reply to willshake

Actually, the correct term is 'postural hypertension'. Just remembered it.

NWLiving
NWLiving in reply to Ian2017

Hmmmm. Maybe it looks more like the muscles are too loose than too tight

Xtandi 160mg had me an invalid...cut dose, recovered, able to get back to work after one month at reduced rate. Now on 90 mg daily .(three days on 2 pills, 1 day on 3 pills) Stability back. Pains gone. Still weak but gaining back muscle and control. Excess toxicity to Xtandi hits some of us very hard.

You may also like...